MAUDE Adverse Event Report: STRYKER TRAUMA KIEL RECONSTRUCTION NAIL R1.5, TI, LEFT T2 RECON Ø11X340 MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL RECONSTRUCTION NAIL R1.5, TI, LEFT T2 RECON Ø11X340 MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 18431134S
Health Effect - Clinical Code Pain (1994)
Date of Event 01/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.Remains in the patient.
 
Event or Problem Description
It was reported that secondary fracture occurred around the distal lateral screw of t2 nail on (b)(6) 2018.During rehabilitation, complained a pain around the knee although continued rehabilitation.Then visited a hospital and found a secondary fracture in the nail distal."it will" revision surgery on (b)(6) 2019.
 
Additional Manufacturer Narrative
The reported event that the secondary fracture occurred around the distal lateral screw of t2 nail could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.As the product was not returned, it could not be determined in what way the nail had broken nor if the nail had been damaged intra-operatively.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, based on complaint history, some of the possible causes of this one requirement for successful nail treatment is a timely bone healing in order to relive the implants over the progressing time of implantation.Another requirement is that the implant must not be damaged during and after insertion.Surface damages reduce the implant¿s durability significantly.A third requirement is that the implant must not be stressed by too high load application e.G.(but not limited to) exceeding weight bearing or overweight or other stresses.In this case implant breakage had occurred after an implantation period of approx.4 months.It could not be determined if the patient had been compliant to the surgeon¿s instruction regarding post-operative load bearing.Based on the given information a deficiency of the nail could not be verified.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
It was reported that secondary fracture occurred around the distal lateral screw of t2 nail on (b)(6) 2018.During rehabilitation, complained a pain around the knee although continued rehabilitation.Then visited a hospital and found a secondary fracture in the nail distal.It will revision surgery on (b)(6) 2019.

Brand Name
RECONSTRUCTION NAIL R1.5, TI, LEFT T2 RECON Ø11X340 MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8374915
Report Number0009610622-2019-00082
Device Sequence Number2203182
Product Code HSB
UDI-Device Identifier04546540383839
UDI-Public04546540383839
Combination Product (Y/N)N
PMA/510(K) Number
K102992
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/30/2022
Device Catalogue Number18431134S
Device Lot NumberK0D53CC
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/29/2019
Supplement Date Received by Manufacturer03/14/2019
Initial Report FDA Received Date02/27/2019
Supplement Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;